MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO 244 S DE RL DE CV RAILWAY ACCESS KIT, 6F, VBT, SS WIRE; INTRODUCER, CATHETER

CARDINAL HEALTH MEXICO 244 S DE RL DE CV RAILWAY ACCESS KIT, 6F, VBT, SS WIRE; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Email address is: (b)(6).This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
A physician removed a sheathless catheter from a 6f railway sheathless access system and was wiping the railway down when it snapped completely in half.The component that sheared off was not retained in the patient.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Please note update to the udi# in section d4.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The device was returned and section d9 was updated accordingly.The completed engineering report will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A physician removed a sheathless catheter from a 6f railway sheathless access system and was wiping it down when it snapped completely in half.The component that sheared off was not retained in the patient.There was no reported patient injury.The device will be returned for evaluation.A non-sterile ¿railway access kit, 6f, vbt, ss wire¿ was received for evaluation.Only the vessel dilator 0.035 and one label were returned for analysis.A separated condition was noted at the fused area approximately 118.5 cm from the proximal tip.The separated segment with a length of approximately 17.5 cm was not returned for analysis.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Sem results presented evidence of elongations on the body/shaft material of the unit.A product history record (phr) review of lot 17999875 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint ¿vessel dilator ~ separated¿ was confirmed.The returned unit presented with a separation.The exact cause of this damage could not be conclusively determined during the analysis however, the elongations found on the body/shaft material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft was induced to a tensile force that exceeded the body/shaft material yield strength prior to the separation.Procedural/handling factors such as vessel characteristics may have contributed to this issue.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿avoid the use of the railway¿ sheathless access system in vasculature with extreme tortuosity, calcified plaque or thrombus.Caution: if extreme tortuosity or strong resistance is encountered during advancement or withdrawal of the catheter, discontinue movement, and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
RAILWAY ACCESS KIT, 6F, VBT, SS WIRE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX  32574
Manufacturer (Section G)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX   32574
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key12647137
Report Number9616099-2021-04941
Device Sequence Number1240443
Product Code DYB
UDI-Device Identifier10705032076906
UDI-Public10705032076906
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberN/A
Device Catalogue NumberRW6VBTB
Device Lot Number17999875
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer10/19/2021
12/01/2021
01/31/2022
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/04/2021
12/22/2021
02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHEATHLESS CATHETER; UNKNOWN SHEATHLESS CATHETER
Patient SexUnknown